Aa
A
A
Close
4121556_tn?1350432160
Gastritis or GERD?
I have intermittent AF;  my cardiologist does nothing, but thinks I should see a gastronterologist, as acid attacks seem to bring on the AF (or it might be the other way around!).  This has been going on for years!  GP  does not make an appointment with a gastroenterologise, but he prescribes Omeprazol, 20mg twice daily, and Gaviscon, (which Helps). year after year.   After one of these 'acid attacks' I am scared to eat anything, as the pain can be so intense, as to double me up,  Almost anything I eat and drink then upsets the stomache.

Does acid production cause AF? or vice versa? what can I do? should I avoid certain foods and drinks
Cancel
4 Answers
Page 1 of 1
Avatar_universal
Oh, boy..........your GP thinks it's acid problems but doesn't tell you to change your diet or make lifestyle changes? Sounds like he/she isn't doing a bang-up job of trying to help you.

Yes, change your diet. Many foods can make acid problems worse. There's a decent 'starter' list on www.gicare.com under the diet button. In addition, google to find out reasonable lifestyle changes that might also make your life a lot easier.

If this has been going on for years, and the pain is that miserable, please consider telling your doc that you'd like to know the state of your esophagus and stomach first-hand via an endoscopy. And if you haven't been evaluated for H. pylori, add that request to the list as well.

Many people with acid reflux issues complain of heart 'skips' and flutters. You've got a good cardiologist. Follow his suggestion.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
974371_tn?1424656729
Yes, definitely agree to get a GI consult.
Not common but some meds can cause the AF, Omeprazole too.
I am in the middle of a GI nightmare.
The latest GI dic had me on Dicyclomine  and then Levsin.  I get Irregular heartbeats sometimes.  Well, they started one morning, lasted all day and into the night.  Went to ER the next morning to get checked and the ER doc said to stop those meds.  My cardiologist put me on a 24 hr monitor and I was ok and no problems since.  Must have been those meds.  Not all that common, I'm sure but people react to meds differently.
Comment
Cancel
974371_tn?1424656729
Comment
Comment
Submit Comment
4121556_tn?1350432160
Very interesting, thank you Margo149
Comment
Cancel
4121556_tn?1350432160
Comment
Comment
Submit Comment
4121556_tn?1350432160
Thank you for this, I will look at the diets.  I don't think I have a good Cardiologist though,  it's almost 12 months since I was referred to him, I had AF quite badly, he put a heart monitor on for a week, during which time I had a lot of AF, most of it unknown to me.  All he has done since then is to put me on warfarin, shouldn't he be looking for the cause of the AF?  I know my GP should be sending me to a specialist for my stomache acid problems, I think he must be on a budget, I don't like to push too much.
Comment
Cancel
4121556_tn?1350432160
Comment
Comment
Submit Comment
Your Answer
4121556_tn?1350432160
Answer
Know how to answer? Tap here to leave your answer...
Answer
Gastritis or GERD?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
Avatar_m_tn
Blank
fntn
MI
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_n_tn
Blank
cnoevl21
317787_tn?1428318779
Blank
Dee1956
DC
329165_tn?1443506417
Blank
Smiley2000
Australia
Avatar_m_tn
Blank
oxer
los angeles, CA